MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. MEDRAD® STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. MEDRAD® STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex injection system (serial number (b)(6)) was completed on (b)(6) 2026.During that visit, the bayer field service engineer performed pressure calibration and verified that the injector system was operating within specification.The medrad® stellant flex disposable set used during the procedure was discarded by the site and was therefore unavailable for evaluation.The customer was unable to provide the disposable lot number associated with the reported event; consequently, testing of retained samples was not possible.The customer accepted an offer of additional clinical applications training, which is scheduled for (b)(6) 2026.The site continues to use the medrad® stellant flex injection system following the reported event, with no further issues reported.A review of the device history record (dhr) confirmed that the system was manufactured in accordance with established requirements, with no identified deviations, nonconformances, failures, or quality related issues.The medrad® stellant flex injection system operator's manual includes the following precautions: vessel hazard - serious patient injury may result.Follow institutional extravasation minimization techniques.A small volume test injection may be used to confirm venous access.It is recommended that the operator remain at the patient's side at the beginning of the injection and instruct the patient to immediately report any pain or change in sensation during injection.Check for extravasation of contrast or saline during injection.If extravasation is detected, stop the injection and follow the facility's policy regarding treatment.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified on april 7, 2026, of an event that occurred on (b)(6) 2026, involving a 47-year-old male patient who underwent a ct examination of the abdomen and pelvis using a medrad® stellant flex injection system (serial number (b)(6)).A 20 gauge intravenous catheter was placed in the patient's left antecubital vein.During contrast injection, the patient reported pain, and approximately 50 ml of contrast was reported to have extravasated into the left upper arm.Post event care included elevation of the affected limb and application of cold compresses.The patient later presented to an urgent care facility on the same evening, reporting numbness in the hands and fingers with increasing pain.During follow up the next day, the patient reported that symptoms had been resolved.

Brand Name
MEDRAD® STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
lois miller
1 bayer drive
indianola, PA 15051
MDR Report Key25055981
Report Number2520313-2026-00014
Device Sequence Number18466664
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219(11)250508
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient SexMale